MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT20GN60NSA036N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported only one side of cuff inflated.No additional information.
 
Additional Manufacturer Narrative
Corrected data: updated event description as no patient was involved.
 
Event or Problem Description
It was reported only one side of cuff inflated.No patient involvement.
 
Additional Manufacturer Narrative
Other text: h10: device evaluation: the device was returned for investigation.Visual inspection did not identify any anomalies.Using a syringe, 10 cc of air was inserted into the inflation system.The cuff partially inflated.A portion of the cuff near the distal tip stuck to the shaft (reference picture).Following the instructions under 6.0 set up and use for tts cuffs in the instructions for use, 10018908-001 (formerly pkg-dfu-cfx-2), the cuff fully inflated (reference pictures).The cuff was deflated and inflated multiple times without issue.The device was allowed to rest for six days.The cuff inflated fully without issue.Silicone has the tendency to stick to itself, hence the instructions to unstick a cuff is provided with every device.The investigation determined that there was no defect with the returned device.The customer stated problem was duplicated.The cause of the reported problem was traced to the user manipulation of the device.A dhr review was performed and no problems or issues were identified during this dhr review.
 
Additional Manufacturer Narrative
Device evaluation: the device was returned for investigation.Visual inspection did not identify any anomalies.Using a syringe, 10 cc of air was inserted into the inflation system.The cuff partially inflated.A portion of the cuff near the distal tip stuck to the shaft (reference picture).Following the instructions under 6.0 set up and use for tts cuffs in the instructions for use, 10018908-001 (formerly pkg-dfu-cfx-2), the cuff fully inflated (reference pictures).The cuff was deflated and inflated multiple times without issue.The device was allowed to rest for six days.The cuff inflated fully without issue.Silicone has the tendency to stick to itself, hence the instructions to unstick a cuff is provided with every device.The investigation determined that there was no defect with the returned device.The customer stated problem was duplicated.The cause of the reported problem was traced to the user manipulation of the device.A dhr review was performed and no problems or issues were identified during this dhr review.

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13418853
Report Number3012307300-2022-02310
Device Sequence Number4870892
Product Code JOH
UDI-Device Identifier15019517235029
UDI-Public15019517235029
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2026
Device Model NumberFT20GN60NSA036N
Device Catalogue NumberFT20GN60NSA036N
Device Lot NumberGA020547
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2022
Supplement Date Received by Manufacturer01/08/2022
04/26/2022
04/26/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date03/17/2022
05/25/2022
05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown